Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 255, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 29, 2022, 5:57 PM CST for Natchitoches Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 5:57 PM CST (23:57 UTC)
- Expired
- Nov 29, 2022, 6:30 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:54 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 29, 2:54 PM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 254 PM CST Tue Nov 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday Night) Issued at 141 PM CST Tue Nov 29 2022 Isolated to scattered showers and thunderstorms continue to develop across our Deep East Texas counties along with our Northeast and Central Louisiana Parishes. Due to the low-level shear and lapse rates, SPC decided to issue a PDS Tornado Watch for most of our Louisiana Parishes, excluding Shreveport and most of NW Louisiana. At the time of this discussion, several tornado warnings are ongoing in and around our CWA. Look for strong to severe storms to continue to develop through the remainder of the afternoon into the evening hours, especially in the locations where the watch is currently located. Storms will push out of the region from west to east during the late evening hours and should be out of the area just after midnight, followed by a cold front. Gusty northwest winds between 10-15 mph, with higher gusts, will move into the region behind the front, bringing in much cooler and drier air along with clearing skies. Highs tomorrow will top out in the mid the upper 50s, with overnight lows falling into the 30s areawide tomorrow night. Can't rule out a few areas of temps near freezing, especially north of Interstate 20. However, models are bringing in some high clouds across the region, which could limit some of the radiational cooling, keeping lows above freezing. /20/ && .LONG TERM... (Thursday through next Monday) Issued at 141 PM CST Tue Nov 29 2022 Will be brief with ongoing weather. West southwest flow to near zonal low aloft will continue to be the dominant weather pattern across the Southern Plains/Lower Miss Valley through the end of the week, through the upcoming weekend and into early next week. Disturbances embedded in this flow will be the catalyst for small chance pops beginning Thursday Night and continuing through Friday. These rain chances will continue given this flow aloft with greater emphasis and coverage likely being near and north of the I-20 Corridor through the forecast period. Made no changes to temperatures through the extended which still supports a descent warmup through Friday with a weak cold front moving northwest to southeast through our region on Saturday. Maybe a brief cool down before the front returns back to the north during the day Sunday and we are right back under the influence of warm and moist southerly flow for early next week. 13 && .AVIATION... (18Z TAFS) Issued at 1217 PM CST Tue Nov 29 2022 Widespread MVFR cigs across the TAF sites as low clouds remain across the region. In addition to the low cigs, isolated showers and thunderstorms are starting to form. Look for this trend to continue through the first half of the TAF period, with some storms becoming strong to severe at all the TAF sites except KTYR, KGGG, and KTXK. Storms should move out of the area from west to east, followed by a cold front passage late this evening into the early portions of the overnight period. Behind the front, northwest winds 10-15 kts, with higher gusts, will push in much cooler and drier air, along with clearing skies. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 41 54 36 57 / 10 0 0 10 MLU 44 53 33 56 / 60 0 0 0 DEQ 32 52 31 54 / 0 0 0 10 TXK 38 53 35 55 / 0 0 0 10 ELD 37 51 31 53 / 20 0 0 0 TYR 40 55 38 58 / 0 0 0 10 GGG 40 55 35 58 / 0 0 0 10 LFK 44 58 38 61 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...20 LONG TERM....13 AVIATION...20
Hazardous weather outlook, Nov 29, 12:38 PM CST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1238 PM CST Tue Nov 29 2022 OKZ077-TXZ096-108-109-124-301200- McCurtain-Red River-Franklin-Titus-Wood- 1238 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and a few thunderstorms will be possible today across Southeast Oklahoma and extreme Northeast Texas. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-059>061-070>073-LAZ001>004-TXZ097-110>112-125-126-136>138- 149>153-165>167-301200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Bowie-Camp-Morris- Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1238 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will increase across much of the region through the afternoon, ahead of a strong upper level disturbance that will progress east through the Plains into the Mississippi Valley. Very warm, moist, and unstable air will be in place across the area today ahead of this disturbance, which will fuel the threat for strong to severe thunderstorms especially from portions of Deep East Texas into much of North Louisiana and Southcentral Arkansas. Damaging winds, large hail, and isolated tornadoes, some of which may be strong over Northcentral and Northeast Louisiana, will all be possible, before the storms and the severe weather threat diminish from west to east this evening ahead of a cold front that will move through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ005-006-010>014-017>022-301200- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle- 1238 PM CST Tue Nov 29 2022 ...TORNADO WATCH 572 IN EFFECT UNTIL 7 PM CST THIS EVENING... This Hazardous Weather Outlook is for north central Louisiana and northwest Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Showers and thunderstorms will increase across much of the region through the afternoon and evening hours, ahead of a strong upper level disturbance that will progress east through the Plains into the Mississippi Valley. Very warm, moist, and unstable air will be in place across the area today ahead of this disturbance, which will fuel the threat for strong to severe thunderstorms especially from portions of Deep East Texas into much of North Louisiana and Southcentral Arkansas. Damaging winds, large hail, and isolated tornadoes, some of which may be strong over Northcentral and Northeast Louisiana, will all be possible, before the storms and the severe weather threat diminish from west to east this evening ahead of a cold front that will move through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 13
In the hours before
Local storm report, Nov 29, 4:46 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 8 SSW ZWOLLE 31.53N 93.70W
11/29/2022 E1.00 INCH SABINE LA PUBLIC
NICKEL TO QUARTER SIZE HAIL SOUTHWEST OF
ZWOLLE ALONG TOLEDO BEND RESERVOIR.
&&
20Special weather statement, Nov 29, 4:59 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
459 PM CST Tue Nov 29 2022
LAZ004>006-012-292345-
Bienville LA-Lincoln LA-Union LA-Claiborne LA-
459 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of west central Union,
southern Claiborne, north central Bienville and northwestern Lincoln
Parishes through 545 PM CST...
At 458 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Gibsland, or 10 miles south of Homer, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arcadia, Bernice, Gibsland, Dubach, Athens, Lisbon, Spring Lake, Lake
Clairborne, Corinth, Mount Zion, Unionville and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Louisiana.
&&
LAT...LON 3253 9304 3270 9313 3290 9271 3266 9258
TIME...MOT...LOC 2258Z 246DEG 28KT 3265 9301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Local storm report, Nov 29, 5:07 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N MANY 31.59N 93.48W
11/29/2022 E1.00 INCH SABINE LA PUBLIC
KSLA-TV VIEWER REPORTS HAIL RANGING FROM
NICKEL TO QUARTER SIZE NEAR MANY, LA.
&&
20Special weather statement, Nov 29, 5:08 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
508 PM CST Tue Nov 29 2022
ARZ073-LAZ004-006-292345-
Union AR-Union LA-Claiborne LA-
508 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of southeastern Union
County, northwestern Union and northeastern Claiborne Parishes
through 545 PM CST...
At 508 PM CST, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Junction City, Strong, Urbana, Lawson, Wesson, Lapile,
Spearsville, Lillie, New London, Aurelle, Taylorville, Summerfield,
Pigeon Hill, Hillsboro, Lockhart, Corney Lake and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
Louisiana.
&&
LAT...LON 3310 9214 3287 9282 3305 9293 3328 9245
3327 9240 3330 9236 3330 9235 3329 9236
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 2308Z 241DEG 35KT 3307 9264
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19Local storm report, Nov 29, 5:09 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL ROBELINE 31.69N 93.30W
11/29/2022 E1.50 INCH NATCHITOCHES LA PUBLIC
&&
20Local storm report, Nov 29, 5:44 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL DIXIE INN 32.60N 93.34W
11/29/2022 E1.50 INCH WEBSTER LA PUBLIC
REPORT FROM GAS STATION AT THE INTERSECTION
OF HIGHWAY 371 AND MAIN STREET.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:34 PM CST | Special Weather Statement | SHV | San Augustine | 26 min |
| Nov 29, 2:36 PM CST | Tornado Warning | SHV | Sabine, San Augustine | 24 min |
| Nov 29, 2:42 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 48 min |
| Nov 29, 2:58 PM CST | Tornado Warning | SHV | Sabine, San Augustine | 47 min |
| Nov 29, 3:26 PM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 49 min |
| Nov 29, 4:35 PM CST | Special Weather Statement | SHV | San Augustine | 40 min |
| Nov 29, 4:56 PM CST | Tornado Warning | SHV | Sabine, San Augustine | 49 min |
| Nov 29, 12:28 PM CST | Special Weather Statement | SHV | Union | 32 min |
| Nov 29, 1:41 PM CST | Special Weather Statement | SHV | Sabine | 49 min |
| Nov 29, 2:21 PM CST | Special Weather Statement | SHV | Natchitoches | 39 min |
| Nov 29, 2:33 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 15 min |
| Nov 29, 3:06 PM CST | Special Weather Statement | SHV | Winn | 24 min |
| Nov 29, 3:35 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 40 min |
| Nov 29, 3:47 PM CST | Special Weather Statement | SHV | LaSalle | 43 min |
| Nov 29, 4:00 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 27 min |
| Nov 29, 4:12 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 48 min |
| Nov 29, 4:28 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| Nov 29, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 47 min |
| Nov 29, 4:59 PM CST | Special Weather Statement | SHV | Claiborne | 46 min |
| Nov 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 44 min |
| Nov 29, 5:30 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 30 min |
| Nov 29, 5:35 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 55 min |
| Nov 29, 5:49 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
| Nov 29, 5:08 PM CST | Special Weather Statement | SHV | Union | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.